Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 261, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 24, 2001, 7:03 AM CST for Benton County, Tennessee. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 24, 2001, 7:03 AM CST (13:03 UTC)
- Expired
- Nov 24, 2001, 7:30 AM CST
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Benton County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 24, 7:20 AM CST | Hail 0.75 | Camden, TN | Law enforcement reported dime size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 7:00 AM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 378 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 241304 SVRBNA TNC005-241330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 703 AM CST SAT NOV 24 2001 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN TENNESSEE * UNTIL 730 AM CST * AT 702 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF BIG SANDY...OR 8 MILES NORTHWEST OF CAMDEN...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BIG SANDY AROUND 710 AM CST SEEK SHELTER INSIDE A STURDY BUILDING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST SATURDAY MORNING FOR TENNESSEE. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 2:45 AM CST, 4 hours 18 minutes earlier.
Area forecast discussion, Nov 24, 2:45 AM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 245 AM CST SAT NOV 24 2001 LATEST SURFACE ANALYSIS PLACING TIGHT LOW CENTER SE NEBRASKA VICINITY...WITH COLD FRONT ACROSS WRN AR/LA BORDER AND WARM FRONT SEEMINGLY STRETCHED ACROSS OR JUST OF THE CWA. FAIRLY GOOD SQUALL LINE CONTINUES JUST AHEAD OF COLD FRONT...WITH LITTLE PRECIP AT ALL FURTHER EAST. DEEP NEGATIVELY TILTED CLOSED SYSTEM EXPECTED TO CONTINUE SLOW MOVEMENT TODAY/TONIGHT...DRAGGING COLD FRONT THRU 00-12Z SUN. MOST FAVORABLE LIFTING MECHANISMS EXPECTED TO MOVE SLOWLY ACROSS THE CWA 15Z SAT-00Z SUN...WHICH REMAINS FAIRLY CONSISTENT WITH PAST FEW MODEL RUNS. ADDITIONALLY...MODELS CONSISTENT WITH INSTABILITY REMAINING QUITE LIMITED...SEEMINGLY BECAUSE OF MODERATELY WARM AIR AT MID-LEVELS. NEVER-THE-LESS...EXPECT SQUALL LINE TO THE W TO HOLD TOGETHER AS IT MOVES THRU THE CWA TODAY. LOW-LEVEL JET WINDS 40-50+KTS LEAVES SPORADIC WIND DAMAGE POSSIBILITY IN THE EQUATION. WILL LEAVE CATEGORICAL POPS RUNNING AS IS. AIRMASS EXPECTED TO DRYOUT RAPIDLY BEHIND FRONTAL BOUNDARY...MAINLY AFTER 12Z SUN. IN THE MEAN TIME WILL HAVE TO DEAL WITH ON ONGOING PRECIP TONIGHT. EXPECT LINGERING SHWRS/TSTMS TO CONTINUE TIL MIDNIGHT WRN ZONES...SHORTLY AFTER ON THE PLATEAU. WILL WORD ACCORDINGLY. INSTABILITY PARAMETERS SUGGEST THAT SECONDARY LINE COULD DEVELOP RIGHT ALONG BOUNDARY AFTER INITIAL BAND OF DEEPEST MOISTURE MOVES THRU. WILL UP POPS TO LIKELY CATEGORY ALL ZONES TONIGHT. SUNDAY LOOKING GOOD AS DRY AIR AND WEAK RIDGING ALOFT SETTLE ON THE REGION. TEMPS EXPECTED TO REMAIN SEASONAL/WARM AS TRAILING STORM SYSTEM SET TO AFFECT THE AREA EARLY NEXT WEEK LIMITING PATTERN FOR ANY COLD ADVECTION. BNA 69/52/66/44 8600 CSV 65/53/62/42 8700 07 .BNA...NONE.
In the hours before
Special weather statement, Nov 24, 4:22 AM CST, 2 hours 41 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-251130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST SAT NOV 24 2001 ...SEVERE THUNDERSTORMS POSSIBLE TODAY... LOW PRESSURE WILL MOVE FROM THE CENTRAL PLAINS TOWARD THE GREAT LAKES TODAY...AND A TRAILING COLD FRONT WILL APPROACH TENNESSEE. MOISTURE AND INSTABILITY WILL CONTINUE TO INCREASE AHEAD OF THE FRONT AS SOUTH WINDS STRENGTHEN. AS A RESULT...BANDS OF SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION. THE COLD FRONT WILL MOVE THROUGH THE MID STATE OVERNIGHT BRINGING AN END TO THE SHOWERS AND STORMS. SOME THUNDERSTORMS ACROSS MIDDLE TENNESSEE MAY BECOME SEVERE TODAY AND TONIGHT...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. FOR NASHVILLE AND AREAS TO THE WEST...THE GREATEST THREAT FROM SEVERE WEATHER WILL OCCUR ANY TIME FROM MID MORNING THROUGH EARLY THIS EVENING. TO THE EAST OF NASHVILLE...INCLUDING THE CUMBERLAND PLATEAU...THE GREATEST THREAT WILL BE FROM LATE AFTERNOON THROUGH MIDNIGHT. DUE TO THE POSSIBILITY OF SEVERE THUNDERSTORMS TODAY THROUGH THIS EVENING...ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED. STAY TUNED FOR UPDATED WEATHER INFORMATION.
Special weather statement, Nov 24, 5:30 AM CST, 1 hour 33 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-251130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST SAT NOV 24 2001 ...SEVERE THUNDERSTORMS POSSIBLE TODAY... LOW PRESSURE WILL MOVE FROM THE CENTRAL PLAINS TOWARD THE GREAT LAKES TODAY...AND A TRAILING COLD FRONT WILL APPROACH TENNESSEE. MOISTURE AND INSTABILITY WILL CONTINUE TO INCREASE AHEAD OF THE FRONT AS SOUTH WINDS STRENGTHEN. AS A RESULT...BANDS OF SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION. THE COLD FRONT WILL MOVE THROUGH THE MID STATE OVERNIGHT BRINGING AN END TO THE SHOWERS AND STORMS. SOME THUNDERSTORMS ACROSS MIDDLE TENNESSEE MAY BECOME SEVERE TODAY AND TONIGHT...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. FOR NASHVILLE AND AREAS TO THE WEST...THE GREATEST THREAT FROM SEVERE WEATHER WILL OCCUR ANY TIME FROM MID MORNING THROUGH EARLY THIS EVENING. TO THE EAST OF NASHVILLE...INCLUDING THE CUMBERLAND PLATEAU...THE GREATEST THREAT WILL BE FROM LATE AFTERNOON THROUGH MIDNIGHT. DUE TO THE POSSIBILITY OF SEVERE THUNDERSTORMS TODAY THROUGH THIS EVENING...ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED. STAY TUNED FOR UPDATED WEATHER INFORMATION.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 9:08 AM CST | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 52 min |
| Nov 24, 10:00 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 45 min |
| Nov 24, 11:40 AM CST | Severe Thunderstorm Warning | OHX | Cheatham | 35 min |
| Nov 24, 12:17 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Nov 24, 1:00 PM CST | Tornado Warning | OHX | Lincoln | 30 min |
| Nov 24, 1:06 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 24 min |
| Nov 24, 1:27 PM CST | Tornado Warning | OHX | Moore | 18 min |
| Nov 24, 1:39 PM CST | Tornado Warning | OHX | Coffee, Franklin | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.